Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 18, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 4, 2001, 10:04 PM CDT for Hale County, Lubbock County, Texas. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 4, 2001, 10:04 PM CDT (03:04 UTC)
- Expired
- Apr 4, 2001, 10:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hale County, TX, Lubbock County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 10:13 PM CDT | Hail 0.88 | Reese Afb, TX | |
| Apr 4, 10:40 PM CDT | Hail 0.75 | Shallowater, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3480 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 050304 SVRLBB TXC189-303-050345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1004 PM CDT WED APR 4 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HALE COUNTY IN NORTHWEST TEXAS LUBBOCK COUNTY IN NORTHWEST TEXAS * UNTIL 1045 PM CDT * AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF SHALLOWATER...OR ABOUT 12 MILES SOUTHWEST OF ABERNATHY...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... SHALLOWATER...REESE CENTER...LUBBOCK AND IDALOU... ABERNATHY AND COTTON CENTER... HALE CENTER AND PETERSBURG... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. VERY TLARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 4 2 6 0. LAT...LON 3356 10208 3359 10159 3418 10157 3419 10208
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 9:10 PM CDT, 54 minutes earlier.
Area forecast discussion, Apr 4, 9:10 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 910 PM CDT WED APR 4 2001 ZONES UPDATED TO ADD MENITON OF THUNDERSTORMS OVER WESTERN PORTIONS OF THE SOUTH PLAINS. DRYLINE CONTINUES TO RETREAT WESTWARD THIS EVENING AND NOW NEARLY TO THE TEXAS/NEW MEXICO STATE LINE. DEW POINTS CONTINUE TO INCREASE AND NOW IN THE MID TO UPPER 60S OVER THE AREA. THERE MAY BE AN ISOLATED THUNDERSTORM THAT COULD BECOME SEVERE...SEE SPC SWODY1 BUT WILL HOLD OFF ON MENTION OF SEVERE AT THIS TIME...WILL CONTINUE TO MONITOR TREND. HAVE ALSO ADJUSTED WIND DIRECTION IN A FEW AREAS AS DIRECTION HAS BECOME MORE SOUTHEAST. UPPER LEVEL LOW CONTINUES TO SPIN OFF THE CALIFORNIA COAS)T THIS EVENING AND MODELS CONTINUE TO SHOW SYSTEM TO MOVE INTO THE DESERT SOUTHWEST LATE IN THE DAY THURSDAY. .LUB...NONE. XI
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 9:28 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 47 min |
| Apr 4, 9:47 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 43 min |
| Apr 4, 10:16 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 29 min |
| Apr 4, 10:37 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 38 min |
| Apr 4, 11:17 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 43 min |
| Apr 4, 11:24 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 51 min |
| Apr 5, 12:11 AM CDT | Severe Thunderstorm Warning | LUB | Hale, Swisher | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.